MAUDE Adverse Event Report: COOK INC RETRACTA DETACHABLE EMBOLIZATION COIL; KRD DEVICE, EMBOLIZATION, VASCULAR

COOK INC RETRACTA DETACHABLE EMBOLIZATION COIL; KRD DEVICE, EMBOLIZATION, VASCULAR
Model Number N/A
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/25/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that two retracta detachable embolization coils were difficult to release.As reported, "the coils did not untie themselves".Additional information regarding the event and patient outcome has been requested but is currently unavailable.
 
Additional Manufacturer Narrative
Initial report customer (person) phone number: fax: (b)(6).This report includes information known at this time.A follow-up report will be submitted should additional, relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation.On 26sep2023, cook was informed about an event on 25sep2023 involving two retracta detachable embolization coils being difficult to release.As reported, "the coils did not untie themselves".Reviews of documentation including the complaint history, device history record (dhr), quality control procedures, and instructions for use (ifu) of the complaint device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot and the related subassembly lots revealed no relevant non-conformances.A database search revealed there were no additional complaints on the reported lot.Cook also reviewed product labeling.The ifu, [t_mwcer_rev6], packaged with the device contains the following in relation to the reported failure mode: "under fluoroscopic visualization, slowly advance the delivery wire until the entire length of coil exits the distal end of the catheter.Ensure that the junction remains positioned just inside the catheter tip.Note: advancing the delivery wire slowly allows the junction to be seen more easily and reduces the risk of damaging it.Note: if significant resistance is encountered during coil advancement, do not continue advancing.Retract the delivery wire slightly, then gently re-advance it.If there is still significant resistance, withdraw the delivery wire from the catheter and try using a new coil with a shorter length." the information provided upon review of the dmr, ifu, and dhr suggests that the device was not manufactured out of specification, and that there are no nonconforming devices in house or out in the field.Based on the information provided, no product returned, and the results of the investigation, cook has concluded that component failure unrelated to manufacturing or design deficiencies contributed to this incident.It is possible that junction zone of the coil was not positioned just inside of the catheter, allowing the coil to stay attached, but this could not be definitively confirmed.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
RETRACTA DETACHABLE EMBOLIZATION COIL
Common Device Name
KRD DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key17914791
Report Number1820334-2023-01371
Device Sequence Number15321528
Product Code KRD
UDI-Device Identifier10827002341996
UDI-Public(01)10827002341996(17)280206(10)15208946
Combination Product (Y/N)N
PMA/510(K) Number
K151676
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberMWCER-35-14-10
Device Lot Number15208946
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/26/2023
Supplement Date Received by Manufacturer12/12/2023
Initial Report FDA Received Date10/11/2023
Supplement Report FDA Received Date12/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown